Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 108, NWS Memphis, TN

May 3, 20114 states

NWS Memphis, TN issued this flash flood warning at May 3, 2011, 1:09 AM CDT for 4 states. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2011, 1:09 AM CDT (06:09 UTC)
Expired
May 3, 2011, 4:33 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 51 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WGUS54 KMEG 030609
FFWMEG
ARC021-031-035-037-077-093-111-123-MOC069-155-MSC143-TNC045-095-097-
157-167-031015-
/O.NEW.KMEG.FF.W.0108.110503T0609Z-110503T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
109 AM CDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  LEE COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  WESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 515 AM CDT

* AT 109 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL 
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE NEXT FOUR HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...
  BLYTHEVILLE...CARAWAY...EARLE...FORREST CITY...GOSNELL...
  HARRISBURG...HUGHES...KEISER...LAKE CITY...LEACHVILLE...LEPANTO...
  LUXORA AND MADISON.

 THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...BRANDYWINE LAKE...
  CORONEE LAKE...HORSESHOE LAKE...LAKE MCKELLAR...MIDWAY LAKE...OPEN
  LAKE...SUNK LAKE...THE CHUTE AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3663 8996 3639 8997 3644 8972 3636 8954
      3651 8950 3585 8965 3522 8998 3500 9018
      3500 9030 3494 9024 3480 9046 3469 9044
      3465 9105 3494 9116 3501 9113 3501 9105
      3544 9104 3633 9004 3660 9020 3663 9017

$$
2 follow-up statements
293 
WGUS74 KMEG 030832
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CDT TUE MAY 3 2011

ARC021-031-037-030842-
/O.CAN.KMEG.FF.W.0108.000000T0000Z-110503T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-CRAIGHEAD AR-CLAY AR-
332 AM CDT TUE MAY 3 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
CLAY...EASTERN CRAIGHEAD AND CROSS COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3637 8956 3643 8952 3587 8964 3522 8998
      3500 9018 3500 9030 3494 9024 3480 9046
      3469 9045 3467 9083 3502 9069 3514 9050
      3559 9044 3596 9001 3639 8994 3639 8978
      3644 8972

$$

ARC035-077-093-111-123-MOC069-155-MSC143-TNC045-095-097-157-167-
031015-
/O.CON.KMEG.FF.W.0108.000000T0000Z-110503T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
DUNKLIN MO-PEMISCOT MO-TUNICA MS-LAUDERDALE TN-SHELBY TN-LAKE TN-
DYER TN-TIPTON TN-
332 AM CDT TUE MAY 3 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
WESTERN TIPTON...WESTERN DYER...WESTERN LAKE...WESTERN SHELBY...
WESTERN LAUDERDALE...NORTHWESTERN TUNICA...PEMISCOT...SOUTHEASTERN
DUNKLIN...EASTERN POINSETT...CRITTENDEN...EASTERN ST. FRANCIS...
EASTERN LEE AND MISSISSIPPI COUNTIES...

AT 332 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL HAS
OCCURRED IN THE PAST SIX HOURS. SHOWERS WILL PRODUCE AN ADDITIONAL 
QUARTER OF AN INCH OF RAIN OVER THE NEXT HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLYTHEVILLE...EARLE...GOSNELL...HUGHES...KEISER...LEPANTO...LUXORA...
MARIANNA...MARION...MARKED TREE...OSCEOLA...TYRONZA...WEST MEMPHIS...
WILSON...CARUTHERSVILLE...DENTON...HAYTI...HAYWARD...HOMESTOWN...
STEELE...TINKERVILLE...GOBLER...TEMPLES CORNER...PEACH ORCHARD...
STEWART...STANLEY...SWIFT...BAKERVILLE...BRAGGADOCIO...SHADE...
STUBTOWN...CANADY...NEW SURVEY...COVINGTON...COTTONWOOD POINT...
TYLER...HERMONDALE...WEST HERMONDALE...CHANNEL...SAMFORD...FORT
PILLOW STATE PARK AND MEEMAN SHELBY FOREST STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3637 8956 3643 8952 3587 8964 3522 8998
      3500 9018 3500 9030 3494 9024 3480 9046
      3469 9045 3467 9083 3502 9069 3514 9050
      3559 9044 3596 9001 3639 8994 3639 8978
      3644 8972

$$
057 
WGUS74 KMEG 030933
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CDT TUE MAY 3 2011

ARC035-077-093-111-123-MOC069-155-MSC143-TNC045-095-097-157-167-
030944-
/O.CAN.KMEG.FF.W.0108.000000T0000Z-110503T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
DUNKLIN MO-PEMISCOT MO-TUNICA MS-LAUDERDALE TN-SHELBY TN-LAKE TN-
DYER TN-TIPTON TN-
433 AM CDT TUE MAY 3 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN TIPTON...
WESTERN DYER...WESTERN LAKE...WESTERN SHELBY...WESTERN LAUDERDALE...
NORTHWESTERN TUNICA...PEMISCOT...SOUTHEASTERN DUNKLIN...EASTERN
POINSETT...CRITTENDEN...EASTERN ST. FRANCIS...EASTERN LEE AND
MISSISSIPPI COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3637 8956 3643 8952 3587 8964 3522 8998
      3500 9018 3500 9030 3494 9024 3480 9046
      3469 9045 3467 9083 3502 9069 3514 9050
      3559 9044 3596 9001 3639 8994 3639 8978
      3644 8972

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 11:51 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 2, 11:51 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 PM CDT MON MAY 2 2011

.UPDATE...

UPDATED FOR 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1043 PM CDT MON MAY 2 2011/

UPDATE...
EXPIRATION OF THE FLASH FLOOD WATCH MOVED FORWARD TO 18Z / 1PM CDT
TUESDAY... BASED ON EXIT TIMING OF HEAVIER RAINFALL.

SIGNIFICANT RIVER AND AREAL FLOODING TO CONTINUE.

PWB

&&

.PREV DISCUSSION... /ISSUED 947 PM CDT MON MAY 2 2011/

UPDATE...
HEAVY RAIN THREAT WILL CONTINUE THROUGH THE OVERNIGHT... LIKELY
TAPERING OFF OVER NORTHEAST AR TOWARD MORNING. SHOWERS AND
THUNDERSTORMS EMBEDDED IN THE ELEVATED WARM CONVEYOR BELT WILL
FINALLY SHIFT EAST OF THE MIDSOUTH BY LATE TUESDAY AFTERNOON. A
FEW SHOWERS OR SPRINKLES WILL STILL BE POSSIBLE... ASSOCIATED WITH
WITH THE PASSAGE THE UPPER TROF AXIS.

FORECAST WAS UPDATED EARLIER TO TRIM THUNDER CHANCES OVER NORTHEAST
AR...THE MO BOOTHEEL AND NORTHWEST TN TONIGHT AND EARLY TUESDAY. OTHER
CHANGES INCLUDED ADJUSTMENTS TO AFTERNOON POPS AND INSERTION OF
WEDNESDAY AND THURSDAY MORNINGS.

PWB

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT MON MAY 2 2011/

DISCUSSION...
HEAVY RAIN RESULTING IN AREAL FLOODING...FLASH FLOOD AND ONGOING
RIVER FLOODING REMAIN THE MAIN AREAS OF CONCERN THIS AFTERNOON
ACROSS THE MIDSOUTH. MORE ON THE HYDRO PROBLEM BELOW. WE ARE ALSO
DEALING WITH THE THREAT OF A FEW THUNDERSTORMS IN PORTIONS OF
NORTHEAST MISSISSIPPI AND PORTIONS OF WEST TENNESSEE. A TROUGH
WILL ROTATE OUT OF THE PLAINS THIS EVENING...BUT LIKELY A BIT
LATER IN THE DAY SO IT MAY NOT BE COINCIDE WITH THE BEST DAYTIME
HEATING LIKE YESTERDAY. NEVERTHELESS A VERY UNSTABLE AIRMASS IS
IN PLACE ACROSS MUCH OF NORTHEAST MISSISSIPPI. DEW POINTS AT
TUPELO AND CORINTH REMAIN IN THE MIDDLE 60S...BUT DROP OFF QUICKLY
FARTHER NORTH INTO TENNESSEE. 0-3 KM HELICITY IS
RESPECTABLE...AROUND 150 M/S^2...WITH 30-40 KNOTS OF SHEAR.
SOUNDINGS SHOW A STRONG CAP AT BIRMINGHAM...BUT QUITE A BIT WEAKER
AT JACKSON...AND LAPSE CIN IS NEAR ZERO NORTHWEST OF COLUMBUS.

OVERNIGHT...THE SEVERE THREAT WILL DIMINISH QUICKLY BUT RAIN WILL
CONTINUE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THE NIGHT
INTO TOMORROW. RAIN WILL FINALLY TAPER OFF FROM WEST TO EAST
TOMORROW. AS A HIGHLY AMPLIFIED TROUGH SHIFTS INTO ALABAMA.

WE WILL FINALLY GET A SERIES OF DRY DAYS WEDNESDAY INTO NEXT
WEEKEND. HOWEVER OUR FLOOD CONCERNS ARE FAR FROM OVER. AREA
RIVERS WILL CONTINUE TO RISE...AND AS THE MISSISSIPPI RIVER
RISES...TRIBUTARIES WILL BEGIN TO BACK UP AS WATER HAS NO PLACE TO
GO. TEMPERATURES WILL CLIMB TO NEAR SEASONABLE READINGS BY THE END
OF THE WORK WEEK. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL RETURN TO THE AREA BY THE WEEKEND.

30/SIRMON

&&

.HYDROLOGY...

FOUR TO TWELVE INCHES OF RAIN HAS ACCUMULATED SINCE SUNDAY WITH
THE GREATEST ACCUMULATIONS ALONG THE INTERSTATE 40 CORRIDOR. FLASH
FLOODING...AREAL FLOODING FROM POOR DRAINAGE AND SATURATED SOILS
AS WELL AS RIVER FLOODING ALL REMAIN VERY HIGH CONCERNS ACROSS
THE MIDSOUTH. AN ADDITIONAL 2-4 INCHES OF RAIN IS LIKELY TONIGHT
INTO EARLY TOMORROW ACROSS GENERALLY THE SAME LOCATION. THE
MISSISSIPPI RIVER WILL LIKELY APPROACH...POSSIBLY EXCEED RECORD
LEVELS AROUND THIS TIME NEXT WEEK. FLOODING OF THIS MAGNITUDE HAS
NOT BEEN OBSERVED IN THE MEMPHIS AREA IN MOST OF OUR
LIFETIMES...NEARLY 75 YEARS. ALTHOUGH WE HAVE ADVANCED COMPUTER
MODELS TO HELP US DETERMINE AREAS ARE PRONE TO FLOODING THE FEAR
OF THE UNKNOWN IS VALID AND CITIZENS SHOULD PAY CLOSE ATTENTION
ANY WATCHES...WARNINGS OR STATEMENTS ISSUED BY THE NATIONAL
WEATHER SERVICE AS WELL AS OTHER OFFICIAL AGENCIES.

BASED ON DISCUSSION WITH THE CORPS OF ENGINEERS...THEY DO NOT FEEL
LIKE ANY UPSTREAM OPERATIONS AT THE BIRD POINT LEVEE WILL HAVE A
DIRECT IMPACT AT MEMPHIS...AND ONLY MINIMAL IMPACT IF ANY UPSTREAM
AT TIPTONVILLE AND CARUTHERSVILLE. THE RELEASE OF WATER FROM
BEHIND THE LEVEE WILL SIMPLY NOT ADD ANY ADDITIONAL WATER TO THE
RIVER SYSTEM...JUST CHANGE THE PATH THAT THE WATER TAKES GETTING
INTO THE RIVER SYSTEM. THANKS TO THE CORPS FOR A FANTASTIC
DISCUSSION EARLIER TODAY.

30/SIRMON

&&

.AVIATION...
06Z TAF CYCLE

WIDESPREAD IFR CIGS AND SOME IFR/MVFR VISIBILITIES EXPECTED
THROUGH TONIGHT WITH OCCASIONAL SHOWERS AND ISOLATED
THUNDERSTORMS. CIGS EXPECTED TO IMPROVE MARKEDLY SOMETIME TUESDAY
AFTERNOON...BUT CONFIDENCE OF EXACTLY WHEN STILL REMAINS LOW.
NORTH WINDS 10 TO 15 KTS WILL GRADUALLY DECREASE TO NORTHWEST 5 TO
10 KTS BY TUESDAY AFTERNOON AND BECOME LIGHT/VARIABLE TUESDAY
EVENING. AS SKIES CLEAR AND WINDS DIMINISH...FOG IS EXPECTED TO
BECOME FAIRLY WIDESPREAD...ESPECIALLY TOWARD KMKL AND KTUP.

PWB/WRB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  46  65  48  70 / 100  50   0   0
MKL  48  60  39  67 / 100  60  10   0
JBR  44  64  44  70 / 100  30   0   0
TUP  54  59  44  70 / 100  80  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 2, 3:48 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT MON MAY 2 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
348 PM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL REMAIN DRAPED ACROSS THE MIDSOUTH THIS
AFTERNOON AND TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND REPEATEDLY MOVE ACROSS THE MID
SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL
RAIN AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...WITH MUCH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS
HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND
AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING
ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS
AFTERNOON AND TONIGHT NORTH OF A LINE FROM HELENA-WEST HELENA
ARKANSAS TO SAVANNAH TENNESSEE.

A FEW STRONG TO SEVERE STORMS WITH GUSTY WINDS AND HAIL ARE
POSSIBLE ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL SLOWLY MOVE EAST OF THE REGION BY TOMORROW EVENING
AND RAIN WILL TAPER OFF. ADDITIONAL RAIN AMOUNTS OF 2 TO 4 INCHES
WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 5 INCHES ARE EXPECTED
THROUGH TUESDAY EVENING. MUCH LOWER AMOUNTS ARE EXPECTED ACROSS
NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL
FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN
NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL
CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM
HELENA-WEST HELENA ARKANSAS TO SAVANNAH TENNESSEE.

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS
EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS
RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 2, 8:42 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            3 ESE DYERSBURG         36.02N 89.33W
05/02/2011                   DYER               TN   TRAINED SPOTTER

            THE SOUTHERN END OF PARKER ROAD IS UNDERWATER. ONE HOME
            IS NOW CUT OFF BY FLOOD WATERS.

1250 PM     FLOOD            DOWNTOWN MEMPHIS        35.13N 90.05W
05/02/2011                   SHELBY             TN   LAW ENFORCEMENT

            NORTH PARKWAY AT STONEWALL FLOODING.

0110 PM     FLOOD            DOWNTOWN MEMPHIS        35.13N 90.05W
05/02/2011                   SHELBY             TN   LAW ENFORCEMENT

            FLOODING AT JAMES BETWEEN NEW ALLEN/HOLLYWOOD UNDER
            VIADUCT.

0842 PM     FLOOD            HUMBOLDT                35.82N 88.91W
05/02/2011                   GIBSON             TN   TRAINED SPOTTER

            FLOODING ON HWY 152W BETWEEN HUMBOLDT AND HWY 412.

&&

CDG

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:13 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Fayette, Gibson, Haywood and 9 more6 hr
May 3, 12:48 AM CDTFlash Flood WarningMEGChester, Fayette, Hardeman, Haywood, Madison, Shelby9 hr
May 3, 1:40 AM CDTFlash Flood WarningMEGCarroll, Chester, Decatur, Hardin, Henderson, McNairy and 1 more8 hr
May 3, 5:48 AM CDTFlash Flood WarningMEGCarroll, Crockett, Gibson, Henry, Madison, Weakley3 hr
May 3, 9:38 AM CDTAreal Flood WarningMEGAlcorn, Prentiss, Tippah, Tishomingo18 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Flash Flood Warnings in Tennessee, 2011Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.